Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Diabetic, high cholesterol, prescribed Lipanthyl 100. Take grapefruit juice simultaneously?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2007
Answered : 362 Questions
I am a diabetic and have now been diagonised with high cholestrol. I have been prescribed LIPANTHYL 100 - can I also have grapefruit juice when I am taking this drug. I read lot of articles which suggests that Grape fruit juice is very good for controlling blood sugar but is XXXXXXX if you have with drugs which has statin in them
Posted Tue, 8 May 2012 in Diabetes
Answered by Dr. Kiran Kumar 6 hours later

You are right. Taking grape juice with statins is harmful.

A chemical in grapefruit juice deactivates a liver enzyme that is important in breaking down statins; and this leads to excessively high levels of the drug in the bloodstream, causing statin toxicity symptoms such as, extreme tiredness, muscle aches and even potentially lethal effects on the heart muscle.

However, Lipanthyl is Fenofinrate and is Not a Statin. Its a fibric acid derivative. Lipanthyl has no interaction with grape juice.

So you can continue take the same medications.

Hope this answers your query. Please get back if you need any further information
Thanks and Regards

Dr Kiran
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor